Q. Is Electrophysiological study necessary for heartbeat irregularities?

Answered by Dr. Sagar Ramesh Makode and medically reviewed by iCliniq medical review team.

 

New
Do you have a question on Arrhythmias or Heart Problem? We have medical experts to help you right away. Ask a Doctor Now »
 

Hello doctor,

I am a 30 year old male, and I have a heart condition from when I was three years old. My heartbeats get very fast all of a sudden. What is the name of my heart problem? The ECG report was not normal. I am taking ayurvedic medicines for this problem. A doctor told me to get a surgery done, but I do not want to get an operation. Please help.


Related Questions:
Why is the heart having rapid, uncontrollable pounding?
Taking Concor 5 for heart palpitations, Can food allergies cause arrhythmia?
Disturbances of Heart Rhythm
 

Dr. Sagar Ramesh Makode
MBBS., MD, GENERAL MEDICINE ., DM, CARDIOLOGY(SENIOR RESIDENT
Cardiology, General Medicine, Internal Medicine

Hello,

Welcome to icliniq.com.

Your heart condition is a cardiac arrhythmia, which is called PSVT (paroxysmal supraventricular tachycardia), in which heart rate suddenly goes up and also suddenly decreases.

The blood pressure falls during these episodes, and one has dizziness, fainting, blackouts, and sometimes syncope.

ln order to abort such episodes, you should try to cough hard or do neck massage as advised.

There are two options for this as follows.

  1. If it is well controlled on medicine and you are not willing for electrophysiological studies, then you can continue with medicine. But you need to take this medicine lifelong.
  2. Electrophysiological studies, which is an invasive test and it is a minor procedure, which can treat the arrhythmia permanently in most of the cases. During this procedure, the doctor approaches your heart through an artery with needle and wire.

For more information consult a cardiologist online --> https://www.icliniq.com/ask-a-doctor-online/cardiologist

 
 
Ask your health query to a doctor online?
 
Ask a Doctor Online »
* guaranteed answer within 4 hours.

Related Questions & Answers


Can food allergies cause palpitations? Taking Concor 5 for heart palpitations.
Query: Hello doctor, I had my first heart palpitations two years ago. One doctor prescribed me Ciplar LA 20 and Ecospirin 75 for three months. The doctor also suggested Dilzem or Flecarite on SOS basis. I got palpitation even after having the above medicines. Dilzem worked on as needed basis but since it w...  Read Full »
Dr. Sanjib K Sahu
Cardiologist

Answer: Hello, Welcome to icliniq.com. You are suffering from paroxysmal atrial fibrillation and intermittent ectopic. Food allergies will not cause this problem but if you take spicy food, have lack of sleep, mental or physical stress can aggravate the problem. Usually, these medicines have no or littl...  Read Full »
 
 

Ask your health query to a doctor online?
 
Ask a Doctor Online »
* guaranteed answer within 4 hours.
 

Ask a Doctor Online

* guaranteed answer within 4 hours
 

Most Viewed


Is it possible to cure my respiratory allergy and throat infection with some medicine?
Hi doctor, I am suffering from nose block, throat pain, fever, occasional running nose, and headache. I am taking Nasaf ...Read more »
Can inhaling enamel paint residual fumes cause health issues?
Hello doctor, I (66 years, 145 lbs) am using a can of enamel paint in my basement. Total of 1 to 2 minutes. Had a mask ...Read more »
Arthritis in Its Many Forms
Arthritis is defined as the inflammation of a joint. There are various types of arthritis and despite their similarities ...Read more »